Texas, 2015Tornadoes and Hail in Texas, May 9 to 10, 2015
May 9 to 10, 2015 · NWS FWD · 27 events in 15 counties and zones
An active Spring weather pattern led to numerous severe thunderstorms, many of which produced tornadoes, across north Texas during Mother's Day Weekend. The prolonged period of strong to severe storms was made possible by a slow-moving upper level low pressure system which moved east from the Rockies through the Southern Plains.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 3
- Injuries
- 45
- Property damage
- $44 million
- Crop damage
- $220,000
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An active Spring weather pattern led to numerous severe thunderstorms, many of which produced tornadoes, across north Texas during Mother's Day Weekend. The prolonged period of strong to severe storms was made possible by a slow-moving upper level low pressure system which moved east from the Rockies through the Southern Plains. Activity began on Friday and continued through Mother's Day evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 9, 3:00 PM CST, 32 minutes earlier.
Area forecast discussion, May 9, 3:00 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SAT MAY 9 2015
.DISCUSSION...
A VERY UNSETTLED AFTERNOON AND EVENING IS POSSIBLE ACROSS NORTH
TEXAS. WE HAVE SEVERAL INGREDIENTS IN PLACE THAT WILL MOST LIKELY
RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS. INGREDIENTS INCLUDE
(1)AMPLE LOW LEVEL MOISTURE (2)STRONG INSTABILITY WITH SURFACE
BASE CAPE ON THE ORDER OF 3000 TO 4000 J/KG (3) MODERATE WIND
SHEAR WITH SRH ON THE ORDER OF 300+ M2/S2(4) AN APPROACHING DRY
LINE (5) AND INCREASING LARGE SCALE LIFT FROM A FOUR CORNERS UPPER
LOW. WE WERE CAPPED FOR THE FIRST PART OF THE AFTERNOON BUT THE
CAP IS WEAKENING OR HAS DISSIPATED AS OF 3 PM. WE EXPECT SCATTERED
THUNDERSTORMS TO DEVELOP THROUGH SUNSET BOTH ON THE DRYLINE AND
ON SOME LEFT OVER OUTFLOW BOUNDARIES FROM STORMS THIS MORNING. ANY
STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO BECOME SEVERE.
HOWEVER...THE DRY LINE STORMS SHOULD BE THE FIRST TO REACH SEVERE
LIMITS WITH SOME SUPERCELLS EXPECTED. THERE WILL BE A POTENTIAL
FOR SOME OF THESE STORMS TO BECOME TORNADIC...ESPECIALLY WHERE
SURFACE WINDS HAVE BACKED IN RESPONSE TO MESO SCALE FEATURES.
GENERAL STORM MOTION TONIGHT WILL BE NORTHEAST. HOWEVER...SOME
RIGHT MOVING SUPERCELLS WILL BE POSSIBLE.
ALONG WITH THE SEVERE WEATHER THREAT THERE WILL BE A HIGH THREAT
FOR FLASH FLOODING TONIGHT...ESPECIALLY FOR THE COUNTIES NORTH OF
INTERSTATE 20 THAT RECEIVED VERY HEAVY RAINFALL LAST NIGHT AND
THIS MORNING. THEREFORE...WE WILL LEAVE THE FLASH FLOOD WATCH IN
EFFECT.
THE SEVERITY OF STORMS SHOULD DECREASE SOME OVERNIGHT WITH LESS OF
A TORNADO THREAT AND MORE OF A HEAVY RAIN...LARGE HAIL AND WIND
THREAT.
ANOTHER HIGH CHANCE FOR SHOWERS AND THUNDERSTORMS IS EXPECTED ON
SUNDAY AS THE UPPER LOW LIFTS TO THE CENTRAL PLAINS AND ALLOWS A
PACIFIC COLD FRONT TO APPROACH THE REGION. THE FRONT WILL ACT AS A
FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. SOME OF THESE
STORMS COULD BECOME SEVERE...BUT WHERE THEY FORM WILL DEPEND ON
HOW FAR EAST THE PACIFIC FRONT MOVES. IT WILL ALSO DEPEND ON HOW
WORKED OVER THE ATMOSPHERE IS AFTER THE STORMS TONIGHT. SINCE ALL
THE SAME INGREDIENTS WILL BE IN PLACE TO SOME DEGREE TOMORROW...SEVERE
STORMS WILL BE POSSIBLE AGAIN ALONG WITH AN EVEN BETTER CHANCE FOR
HEAVY RAINFALL AND FLOODING.
LARGE SCALE LIFT WILL DECREASE SUNDAY NIGHT AS THE UPPER LOW MOVES
NORTHEAST. HOWEVER...A COLD FRONT WILL BEGIN TO MOVE INTO THE
NORTHWEST COUNTIES SUNDAY NIGHT AND CONTINUE TO BE A FOCUS FOR
SHOWERS AND THUNDERSTORMS. STORM CHANCES WILL DECREASE FROM
NORTHWEST TO SOUTHEAST ON MONDAY AS DRIER AIR FINALLY WORKS IN
BEHIND THE COLD FRONT. MODELS CONTINUE TO STALL THE COLD FRONT
ACROSS SOUTH TEXAS MONDAY NIGHT WITH SHOWERS AND THUNDERSTORMS
EXPECTED ALONG AND NORTH OF THE FRONT THROUGH TUESDAY NIGHT. THE
SOUTHERN ZONES WILL HAVE THE BEST CHANCE OF SEEING PRECIPITATION
MONDAY NIGHT THROUGH TUESDAY NIGHT.
THE FRONT WILL BEGIN LIFTING NORTHWARD ON WEDNESDAY IN RESPONSE
TO AN APPROACHING LOW PRESSURE SYSTEM. INCREASING MOISTURE AND
LIFT WILL RESULT IN INCREASING THUNDERSTORM CHANCES THROUGH THE
WEEKEND. AS OF NOW THE SEVERE WEATHER THREAT THE FIRST HALF OF
NEXT WEEK APPEARS LOW SINCE STORMS WILL BE ELEVATED AND LARGE
SCALE LIFT WILL BE RELATIVELY WEAK. HOWEVER...THE POTENTIAL FOR
SEVERE STORMS SHOULD INCREASE THE SECOND HALF OF THE WEEK WITH
RETURNING LOW LEVEL MOISTURE AND INCREASING LARGE SCALE FORCING.
LOOKING AHEAD...IT APPEARS THAT NORTH TEXAS WILL REMAIN IN A WET
AND ACTIVE WEATHER PATTERN AS WE HEAD INTO THE MIDDLE OF MAY.
79
&&
.AVIATION...
/ISSUED 124 PM CDT SAT MAY 9 2015/
NUMEROUS AVIATION WEATHER CONCERNS WITH THIS TAF PACKAGE. IN THE
SHORT TERM...EXPECT MAINLY MVFR CEILINGS/VISIBILITY WITH
OCCASIONAL VFR CEILINGS AROUND 4000FT. TEMPORARY THUNDERSTORMS
ARE ALSO POSSIBLE THROUGH 20Z...ESPECIALLY AT THE METROPLEX TAF
SITES. VFR CEILINGS AROUND 4000 FT ARE LIKELY FROM 20Z THROUGH
SUNSET WITH INCREASING THUNDERSTORM CHANCES FROM LATE AFTERNOON
THROUGH MID EVENING. MVFR CEILINGS WILL RETURN LATER THIS EVENING
AND BECOME IFR OVERNIGHT. IFR CEILINGS WILL PREVAIL AT ALL TAF
SITES THROUGH SUNRISE AND SLOWLY IMPROVE THROUGH THE MORNING
SUNDAY.
A SOUTHEAST TO SOUTH WIND WILL PREVAIL BETWEEN 10 AND 15 KNOTS
TODAY THROUGH SUNDAY MORNING EXCEPT FOR SOME STRONGER WINDS IN AND
NEAR THUNDERSTORMS.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 71 81 70 80 58 / 60 80 80 30 20
WACO, TX 70 84 69 81 57 / 60 80 80 60 50
PARIS, TX 69 80 67 78 58 / 50 80 80 40 20
DENTON, TX 70 79 65 78 56 / 60 80 80 20 10
MCKINNEY, TX 71 81 67 79 57 / 60 80 80 30 20
DALLAS, TX 72 81 69 79 59 / 60 80 80 30 20
TERRELL, TX 73 81 70 82 59 / 60 80 80 50 30
CORSICANA, TX 72 81 70 81 61 / 60 70 80 60 50
TEMPLE, TX 72 83 69 84 59 / 60 70 80 60 60
MINERAL WELLS, TX 68 76 62 76 56 / 60 80 50 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ091>095-100>105-
115>120.
&&
82/79
Hazardous weather outlook, May 9, 2:27 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT SAT MAY 9 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
327 PM CDT SAT MAY 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH AND
CENTRAL TEXAS THROUGH TONIGHT. SEVERE THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING AND WILL BE CAPABLE OF
PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. IN
ADDITION...HEAVY RAINFALL IS LIKELY TO RESULT IN FLASH FLOODING.
THESE STORMS MAY ALSO PRODUCE NUMEROUS LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH AND
CENTRAL TEXAS SUNDAY THROUGH FRIDAY. NUMEROUS THUNDERSTORMS ON
SUNDAY AND SUNDAY NIGHT COULD RESULT IN FLASH FLOODING ACROSS
SEVERAL PARTS OF NORTH AND CENTRAL TEXAS. SEVERE WEATHER WILL ALSO
BE POSSIBLE ON SUNDAY WITH A THREAT FOR LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES.
ADDITIONAL THUNDERSTORMS MONDAY THROUGH FRIDAY WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL RESULTING IN FLASH FLOODING. ISOLATED
SEVERE STORMS MAY OCCUR MONDAY AND TUESDAY BUT THE CHANCES FOR
SEVERE STORMS MAY INCREASE WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL TEXAS.
JLDUNN
In the hours before
Special weather statement, May 9, 12:41 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
141 PM CDT SAT MAY 9 2015
TXZ093-091915-
GRAYSON-
141 PM CDT SAT MAY 9 2015
...A STRONG THUNDERSTORM WILL AFFECT GRAYSON COUNTY...
AT 138 PM CDT...A LINE OF STRONG STORMS WAS MOVING THROUGH GRAYSON
COUNTY. THE STRONGEST THUNDERSTORM WAS OVER HOWE...OR 7 MILES SOUTH
OF SHERMAN...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
THE STRONGEST STORM WILL BE NEAR...
TOM BEAN AROUND 145 PM CDT.
BELLS AROUND 155 PM CDT.
LAT...LON 3377 9650 3378 9644 3377 9642 3375 9641
3373 9638 3340 9639 3342 9694 3375 9694
3380 9652
TIME...MOT...LOC 1838Z 229DEG 42KT 3351 9660
25Local storm report, May 9, 12:42 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
142 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLASH FLOOD VAN ALSTYNE 33.42N 96.58W
05/09/2015 GRAYSON TX PUBLIC
SOCIAL MEDIA REPORT OF FLOODING AT HIGHWAY 75 EXIT 51 NEAR
VAN ALSTYNE.Local storm report, May 9, 12:45 PM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
145 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM FLASH FLOOD BONHAM 33.59N 96.18W
05/09/2015 FANNIN TX AMATEUR RADIO
A COUPLE OF HIGH WATER RESCUES ONGOING ACROSS POPULAR
STREET IN BONHAM.Special weather statement, May 9, 1:06 PM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
206 PM CDT SAT MAY 9 2015
TXZ093-091945-
GRAYSON TX-
206 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAYSON COUNTY UNTIL
245 PM CDT...
AT 204 PM CDT...DOPPLER RADAR INDICATED TWO STRONG STORMS IN
NORTHERN GRAYSON COUNTY. ONE STORM WAS NEAR POTTSBORO...AND THE
OTHER WAS NEAR KNOLLWOOD. BOTH WERE MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
DENISON AROUND 210 PM CDT.
EISENHOWER STATE PARK AROUND 220 PM CDT.
SOUTHEASTERN LAKE TEXOMA AROUND 245 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3389 9663 3390 9659 3388 9659 3385 9663
3382 9658 3382 9653 3377 9650 3378 9643
3373 9638 3364 9638 3367 9684 3387 9681
3387 9679 3383 9677 3382 9675 3384 9669
3392 9667
TIME...MOT...LOC 1904Z 208DEG 36KT 3372 9673 3371 9660
25Local storm report, May 9, 2:00 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL PAT MAYSE LAKE 33.83N 95.60W
05/09/2015 E1.75 INCH LAMAR TX LAW ENFORCEMENT
DELAYED REPORT OF HAIL UP TO THE SIZE OF GOLF BALLS NEAR
LAMAR POINT NEAR PAT MAYSE LAKELocal storm report, May 9, 3:25 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 2 SW CISCO 32.36N 98.99W
05/09/2015 E3.00 INCH EASTLAND TX AMATEUR RADIO
ORANGE-SIZED HAL JUST SOUTH OF CISCO.Event by event
13 tornado, 7 hail, 7 thunderstorm wind. Local standard time, as filed.
Tornado, Eastland
- When
- May 9, 3:32 PM CST to 3:52 PM CST
- Where
- Eastland County, 3.14 mi NE of Nimrod to 5 mi SSE of Cisco
- Rating
- EF3
- Path length
- 3.79 mi
- Path width
- 1,400 yd
- Deaths
- 1 direct, 0 indirect
- Injuries
- 2 direct, 0 indirect
- Property damage
- $300,000
- Crop damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.303, -99.013
A National Weather Service storm survey crew found evidence of EF-3 damage to the south of the city of Cisco. The tornado began as a small funnel, just west of State Highway 206, before making a slow trek eastward. As the tornado grew, the damage occurred to several buildings along U.S. 183. One house was completely destroyed, along with a mobile home just to the south of the main house. Two cars, one tractor, and several farm implements were tossed over one mile to the east with this tornado.
Tornado, Cooke
- When
- May 9, 3:55 PM CST to 3:57 PM CST
- Where
- Cooke County, 2.82 mi NNW of Gainesville Muni Arp to 3.25 mi N of Gainesville Muni Arp
- Rating
- EF0
- Path length
- 0.68 mi
- Path width
- 40 yd
- Reported by
- Emergency Manager
- Coordinates
- 33.690, -97.210
The Cooke County emergency manager observed a brief tornado near Lindsay.
Tornado, Eastland
- When
- May 9, 4:15 PM CST
- Where
- Eastland County, 1.36 mi ENE of Staff
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $90,000
- Reported by
- Amateur Radio
- Coordinates
- 32.340, -98.700
Amateur radio operators and storm spotters observed a brief tornado near the southern shore of Lake Leon. A National Weather Service storm survey crew confirmed the tornado damage the next day. Trees, fences, and one home suffered damage from this tornado.
Tornado, Erath
- When
- May 9, 5:58 PM CST to 5:59 PM CST
- Where
- Erath County, 3 mi NE of Huckabay to 3.28 mi NE of Huckabay
- Rating
- EF0
- Path length
- 0.29 mi
- Path width
- 80 yd
- Reported by
- Amateur Radio
- Coordinates
- 32.361, -98.264
Amateur radio operators observed a tornado to the northeast of Huckabay. The tornado was brief, and only produced damage to ranch land in north central Erath County.
Hail, Johnson
- When
- May 9, 11:13 PM CST to 11:14 PM CST
- Where
- Johnson County, 2.71 mi SE of Lake Pat Cleburne
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.290, -97.390
Hail, Dallas
- When
- May 10, 10:03 AM CST
- Where
- Dallas County, Mesquite
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.770, -96.600
Hail, Dallas
- When
- May 10, 10:14 AM CST
- Where
- Dallas County, 1.35 mi WSW of Rowlett
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 32.890, -96.590
Tornado, Denton
- When
- May 10, 1:16 PM CST to 1:26 PM CST
- Where
- Denton County, 0.83 mi NNW of Argyle to 0.55 mi ESE of Mayhill
- Rating
- EF1
- Path length
- 5.19 mi
- Path width
- 100 yd
- Property damage
- $3.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 33.132, -97.183
A National Weather Service storm survey team found evidence of EF-1 damage from a tornado in central Denton County. This tornado began near the city of Argyle and moved in a north to northeast direction, towards the city of Denton. Several small buildings were damaged or destroyed along US 377 between Argyle and Denton. As the tornado entered into a sparsely populated area within the Denton city limits, trees were damaged. As the storm made its way to near the US 377 and I-35E intersection, the damage began to dissipate as the tornado dissipated. The Denton County Emergency Services estimate the tornado damage to be approximately $3.5 million.
Tornado, Denton
- When
- May 10, 1:39 PM CST to 1:41 PM CST
- Where
- Denton County, 1.61 mi S of Aubrey to 2.67 mi SSW of Mustang
- Rating
- EF0
- Path length
- 2.9 mi
- Path width
- 75 yd
- Property damage
- $40,000
- Crop damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.277, -96.984
A National Weather Service storm survey found tornado damage near the cities of Krugerville and Aubrey. The tornado began just east of US 377 near Woodland Drive in Krugerville, before moving northeast into open fields. The tornado did minimal damage, with only a few shingles missing from a neighborhood of well built homes. Further east, a farm house suffered more damage, along with several trees being uprooted.
Tornado, Grayson
- When
- May 10, 3:08 PM CST to 3:16 PM CST
- Where
- Grayson County, 4.3 mi SSE of South Gale to 3.04 mi WNW of Ambrose
- Rating
- EF1
- Path length
- 2.6 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.670, -96.460
A National Weather Service damage survey team found evidence of EF-1 damage from a tornado in far northern Grayson County. The tornado began north of US 69 near Craft Road and moved northeastward into the Carpenter's Bluff area near the Red River. The damage in the area was mainly to trees. However, one church building near Carpenter's Bluff sustained roof damage. The tornado dissipated before reaching the Red River.
Tornado, Hamilton
- When
- May 10, 3:45 PM CST to 3:52 PM CST
- Where
- Hamilton County, 4.07 mi S of Shive to 3.09 mi E of Shive
- Rating
- EF1
- Path length
- 5.1 mi
- Path width
- 105 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.561, -98.234
A National Weather Service damage survey team found evidence of EF-1 tornado damage near the Shive community in Hamilton County. The tornado began southeast of the town center, damaging a house, several trees, and several farm buildings. The tornado occurred over mainly open land over its five mile path, but did damage to four houses. Several Hamilton County roads needed to be cleared thanks to tree damage as well.
Thunderstorm Wind, Bosque
- When
- May 10, 3:55 PM CST
- Where
- Bosque County, Norse
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.770, -97.680
A public report of tree damage was received between Clifton and Cranfille Gap, TX.
Hail, Bosque
- When
- May 10, 4:08 PM CST
- Where
- Bosque County, Meridian
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.920, -97.650
Hail, Bosque
- When
- May 10, 4:28 PM CST to 4:32 PM CST
- Where
- Bosque County, 4.17 mi W of Clifton Muni Arpt
- Measured
- 1.75 in hail
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 31.830, -97.640
The Bosque County emergency manager reported hail up to the size of golf balls between Meridian and Clifton. The majority of the hail was quarter sized..
Thunderstorm Wind, Bosque
- When
- May 10, 4:28 PM CST
- Where
- Bosque County, 6.74 mi NW of Laguna Park
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.920, -97.450
Emergency management reported that trees were uprooted neat Lake Whitney; wind speeds were estimated between 70 and 80 MPH.
Thunderstorm Wind, Bosque
- When
- May 10, 4:28 PM CST
- Where
- Bosque County, 4.17 mi W of Clifton Muni Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.830, -97.640
Emergency management reported that a barn was damaged on route 6 between Clifton and Meridian TX.
Tornado, Hill
- When
- May 10, 5:03 PM CST to 5:05 PM CST
- Where
- Hill County, 2.3 mi WNW of Peoria to 1.81 mi WNW of Peoria
- Rating
- EF0
- Path length
- 0.6 mi
- Path width
- 50 yd
- Reported by
- Amateur Radio
- Coordinates
- 31.987, -97.268
An amateur radio operator captured a brief tornado on camera at 5:03 PM CDT outside of Peoria. The tornado lasted only a few minutes, and produced minor damage to farmland.
Tornado, Kaufman
- When
- May 10, 5:07 PM CST
- Where
- Kaufman County, 3 mi ENE of Rosser
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- Amateur Radio
- Coordinates
- 32.480, -96.400
Amateur radio operators reported a brief tornado near Cottonwood.
Tornado, Kaufman
- When
- May 10, 5:34 PM CST
- Where
- Kaufman County, 0.58 mi W of Kaufman Flying G Arp
- Rating
- EF0
- Path length
- 0.05 mi
- Path width
- 50 yd
- Reported by
- Amateur Radio
- Coordinates
- 32.650, -96.330
Amateur radio operators reported a brief tornado southwest of Terrell. The tornado produced minimal damage over open fields.
Hail, Hill
- When
- May 10, 5:38 PM CST
- Where
- Hill County, 2.44 mi WSW of Midway
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.090, -97.040
Trained spotters reported quarter sized hail at Carl's Corner, near the I-35E / I-35W intersection.
Tornado, Hill
- When
- May 10, 6:20 PM CST to 6:30 PM CST
- Where
- Hill County, 0.33 mi ENE of Brandon to 1.75 mi ENE of Brandon
- Rating
- EF0
- Path length
- 1.42 mi
- Path width
- 150 yd
- Crop damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 32.053, -96.965
Trained spotters observed and recorded a multiple vortex tornado northeast of Brandon. While large, the tornado produced no visible damage, except to farm fields. However, the combination of a large tornado which moved slowly, produced quite a bit of damage to the fields.
Thunderstorm Wind, Hill
- When
- May 10, 6:28 PM CST
- Where
- Hill County, 1.89 mi WSW of Brandon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.040, -97.000
A trained spotter reported multiple trees down.
Thunderstorm Wind, Ellis
- When
- May 10, 6:45 PM CST
- Where
- Ellis County, Bardwell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.270, -96.700
Emergency management reported that a barn was destroyed, along with out buildings blown over and fences down in Bardwell, TX.
Hail, Navarro
- When
- May 10, 7:31 PM CST
- Where
- Navarro County, Barry
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Crop damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.100, -96.630
The Navarro County emergency manager reported golf ball sized hail in Barry.
Tornado, Van Zandt
- When
- May 10, 7:46 PM CST to 8:09 PM CST
- Where
- Van Zandt County, 1.8 mi SW of Primrose to 2.74 mi NNE of Van
- Rating
- EF3
- Path length
- 10.22 mi
- Path width
- 700 yd
- Deaths
- 2 direct, 0 indirect
- Injuries
- 43 direct, 0 indirect
- Property damage
- $40 million
- Reported by
- NWS Storm Survey
- Coordinates
- 32.410, -95.619
A NWS storm survey team found EF-3 damage in the city of Van. This tornado began near highway 64, near Edom before moving in a northerly direction. The storm crossed Interstate 20 on the southeast side of Van, before carving a destructive path over the eastern side of the city. The greatest damage was done in a housing development to the north of the public school administration building, where over 50 homes were damaged or destroyed. Two fatalities occurred with this tornado, as a married couple was apparently asleep in their mobile home when the tornado hit.
Thunderstorm Wind, Van Zandt
- When
- May 10, 8:10 PM CST
- Where
- Van Zandt County, 0.69 mi S of Van
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.510, -95.650
Emergency management reported large trees down across FM 314.
Thunderstorm Wind, Anderson
- When
- May 10, 11:30 PM CST
- Where
- Anderson County, 3.28 mi SSW of Deanwright
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 31.690, -95.560
Amateur radio reported that trees approximately 24 inches in diameter were blown over near Chambers Cemetery on County Road 153.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, May 9 to 11, 20152 deaths · $7.5 million · 3.25 in hail · 78 events
- Flash Flooding and Flood in Arkansas, May 9 to 12, 20151 death · $162,000 · 70 kt wind · 26 events
- Tornadoes and Flash Flooding in Oklahoma, May 9 to 11, 2015$371,000 · EF2 · 45 events
- Tornadoes and Flash Flooding in Kansas, May 9 to 10, 2015$136,000 · EF2 · 14 events
- Rip Current in Puerto Rico, May 9, 20151 death · 1 event
- Rip Current in Florida, May 9, 20151 death · 1 event
- Tornadoes and Flash Flooding in Oklahoma, May 9, 2015$315,000 · EF1 · 41 events
- Damaging Wind in Illinois, May 9, 2015$125,000 · 61 kt wind · 1 event
- Winter Storm in Wyoming, May 9 to 10, 201530 events
- Tornadoes and Flash Flooding in Colorado, May 9, 2015$3,000 · EF0 · 22 events
- Winter Storm in Nebraska, May 9 to 10, 201522 events
- Blizzard and Winter Storm in South Dakota, May 9 to 10, 201521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575796, 575802, 575803, 575805, 576782, 576787, 576788, 575810, 575817, 575841, 575831, 577594, 576783, 576786, 577595, 577596, 586300, 575845, 575846, 576785, 575847, 577601, 577602, 576784, 570339, 577593, 577605.